MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; INFUSOR, PRESSURE, FOR I.V. BAGS

CONVATEC INC CURE PRODUCTS; INFUSOR, PRESSURE, FOR I.V. BAGS
Model Number 510815
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
This emdr is to address the unknown lot numbers.End user reports "he had a month long uti while using these catheters, the ultram14c." he reports unknown number of catheters, unknown number of market units with unknown lot numbers of the same catheter over the last month.He states he doesn't think the catheters are the cause of his uti he thinks his technique needs to get better to reduce his risk for uti.Overall, he said they are "really good catheters" and has no complaints about them." he said he has recently tried to get better about washing his hands prior to cathing as he didn't always used to.He uses the no touch sleeve to keep sterility of the catheter but he doesn't clean his meatus prior to catheter insertion.He said this is the worst uti he has had in his life.He said he had a very "light uti" when he first started cathing that just had malodorous urine and the color was off.This uti about a month ago started off with increased dribbling, felt a lot of pressure in bladder and "gobs of mucous" would come out.He said his testicles also were very inflamed and swollen at beginning of uti symptoms as well however that is getting better now too.He did seek medical attention, urine testing done.He said he has been prescribed 3 different rounds of antibiotics so far this month by his md and the last one he is currently taking (name unknown) is helping the most.He recently had a us bladder/kidney as well ordered by his md and just received results today that showed "when his bladder is full his r kidney is stressed with fluid." he said this recent uti is causing him a lot of pus and it is impeding him placing his catheter as it is so thick in urethra.He said what he has been doing is placing his catheter in part way pulling it out with mucous filling the catheter he washes the mucous out under hot water and then repeats this until he clears the mucous and is able to drain his bladder.He said when he does this, it is irritating to his urethra with all the in/ out of the catheter and with lube washed off especially with this uti.End user was advised this breaks the sterility of the catheter and placing himself at increased risk for uti.He said he knows that it breaks the sterility but he can't afford going through 10 catheters a day.End user was recommended to follow up and let his md know as soon as possible this is happening and what he is doing so a better solution can be found.End user was also reminded about hand hygiene and to talk with his md on what they recommend he use to clean meatus prior to cathing to further prevent uti.He has been cathing for about 1.5 years caused by retention found from many years of previously untreated diabetes which affected his bladder muscle function.He is on insulin now and blood sugars better managed.He typically caths 4 x day.
 
Additional Manufacturer Narrative
Common device name: cure ultra® ready-to-use catheter for men.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
INFUSOR, PRESSURE, FOR I.V. BAGS
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15543556
Report Number1049092-2022-00378
Device Sequence Number17551745
Product Code KZD
UDI-Device Identifier00815947021113
UDI-Public00815947021113
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510815
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale